Catalog Home Page

Positive definite and related functions on hypergroups

Bloom, W.R. and Ressel, P. (1991) Positive definite and related functions on hypergroups. Canadian Journal of Mathematics, 43 (2). pp. 242-254.

PDF - Published Version
Download (1MB) | Preview
Free to read:
*No subscription required


In this paper we make use of semigroup methods on the space of compactly supported probability measures to obtain a complete Lévy-Khinchin representation for negative definite functions on a commutative hypergroup. In addition we obtain representation theorems for completely monotone and completely alternating functions. The techniques employed here also lead to considerable simplification of the proofs of known results on positive definite and negative definite functions on hypergroups.

Item Type: Journal Article
Murdoch Affiliation: School of Mathematical and Physical Sciences
Journal or Publication Title: Canadian Journal of Mathematics
Page Range: pp. 242-254
Publisher: Canadian Mathematical Society
Copyright: © 1991 Canadian Mathematical Society.
Item Control Page Item Control Page


Downloads per month over past year